Alert archive / Oregon / High Wind Warnings in 2006
High Wind Warning 19, NWS Medford, OR
NWS Medford, OR issued this high wind warning at Apr 14, 2006, 3:10 PM PDT for Coos County, Curry County, Douglas County, Oregon. It took effect at Apr 15, 2006, 6:00 AM PDT. It was in force for 8 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 14, 2006, 3:10 PM PDT (22:10 UTC)
- In effect from
- Apr 15, 2006, 6:00 AM PDT
- Expired
- Apr 15, 2006, 1:46 PM PDT
- In force
- 8 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 10:49 AM PDT | HAIL 0.25 | 1 Ne Brookings, OR | THUNDERSTORM ALONG WITH HEAVY RAIN. |
| Apr 15, 10:49 AM PDT | NON-TSTM WND GST 52 | 1 W Bandon, OR | REPORTED AT 9AM. |
| Apr 15, 10:49 AM PDT | HEAVY RAIN 1.75 | 3 E Sixes, OR | 24 HOUR TOTAL ENDING AT 7 AM. ALSO REPORTED A 42 MPH WIND GUST. |
| Apr 15, 10:49 AM PDT | HEAVY RAIN 2.19 | N Port Orford, OR | 24 HOUR TOTAL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 142210 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 310 PM PDT FRI APR 14 2006 ...STRONG AND GUSTY WINDS EXPECTED AT THE COAST SATURDAY... ORZ021-022-150615- /O.UPG.KMFR.HW.A.0011.060415T1300Z-060415T2200Z/ /O.NEW.KMFR.HW.W.0019.060415T1300Z-060415T2200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 310 PM PDT FRI APR 14 2006 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 3 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 3 PM PDT SATURDAY FOR THE SOUTHERN OREGON COAST. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A STRONG COLD FRONT WILL APPROACH THE SOUTHERN OREGON COAST SATURDAY MORNING AND MOVE INLAND SATURDAY AFTERNOON. STRONG GUSTY WINDS WILL ACCOMPANY THE FRONT AS IT MOVES ONSHORE. WINDS OF 30 TO 45 MPH WITH GUSTS UP TO 65 MPH CAN BE EXPECTED AT SOME COASTAL AREAS SATURDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MUNDELL
4 follow-up statements
000 WWUS76 KMFR 150605 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1105 PM PDT FRI APR 14 2006 ...STRONG AND GUSTY WINDS EXPECTED AT THE COAST SATURDAY... ORZ021-022-151415- /O.CON.KMFR.HW.W.0019.060415T1300Z-060415T2200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 1105 PM PDT FRI APR 14 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 3 PM PDT SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 3 PM PDT SATURDAY FOR THE SOUTHERN OREGON COAST. A STRONG COLD FRONT WILL APPROACH THE SOUTHERN OREGON COAST SATURDAY MORNING AND MOVE INLAND SATURDAY AFTERNOON. STRONG GUSTY WINDS WILL ACCOMPANY THE FRONT AS IT MOVES ONSHORE. WINDS OF 30 TO 45 MPH WITH GUSTS UP TO 65 MPH CAN BE EXPECTED AT COASTAL AREAS SATURDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS76 KMFR 150940 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 240 AM PDT SAT APR 15 2006 ...STRONG AND GUSTY WINDS EXPECTED AT THE COAST TODAY... ORZ021-022-151745- /O.CON.KMFR.HW.W.0019.060415T1300Z-060415T2200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 240 AM PDT SAT APR 15 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 3 PM PDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 3 PM PDT THIS AFTERNOON. A STRONG COLD FRONT WILL APPROACH THE SOUTHERN OREGON COAST THIS MORNING AND MOVE INLAND IN THE AFTERNOON. STRONG GUSTY WINDS WILL ACCOMPANY THE FRONT AS IT MOVES ON SHORE. WINDS OF 30 TO 45 MPH WITH GUSTS UP TO 65 MPH CAN BE EXPECTED AT COASTAL AREAS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS76 KMFR 151915 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1215 PM PDT SAT APR 15 2006 ...STRONG GUSTY WINDS EXPECTED TO CONTINUE AT THE COAST TODAY... ORZ021-022-152200- /O.CON.KMFR.HW.W.0019.000000T0000Z-060415T2200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 1215 PM PDT SAT APR 15 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. A STRONG COLD FRONT MOVING THROUGH THE SOUTHERN OREGON COAST IS PRODUCING STRONG GUSTY WINDS AS IT MOVES ONSHORE. WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 55 MPH CAN BE EXPECTED TO CONTINUE AT COASTAL AREAS EARLY THIS AFTERNOON...DECREASING TO 20 TO 30 MPH WITH GUSTS TO 45 MPH BY LATE AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MUNDELL
000 WWUS76 KMFR 152046 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 146 PM PDT SAT APR 15 2006 ORZ021-022-152200- /O.CAN.KMFR.HW.W.0019.000000T0000Z-060415T2200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 146 PM PDT SAT APR 15 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH WIND WARNING. WINDS AT THE SOUTHERN OREGON COAST HAVE DECREASED TO 20 TO 30 MPH...WHICH IS BELOW WIND WARNING CRITERIA. $$ MUNDELL
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Apr 14, 9:00 AM PDT, 6 hours 10 minutes earlier.
Area forecast discussion, Apr 14, 9:00 AM PDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEDFORD OR 900 AM PDT FRI APR 14 2006 .DISCUSSION... SATELLITE AND RADAR SHOW A WEAK COLD FRONT PUSHING INLAND THIS MORNING WITH MOST OF THE CLOUDS AND RAIN NORTH OF OUR AREA IN THE WILLAMETTE VALLEY AND ALONG THE CENTRAL OREGON COAST. NAM FORECAST MODEL INDICATES THE HIGHEST CHANCES FOR RAIN WILL REMAIN NORTH OF THE UMPQUA DIVIDE UNTIL THIS EVENING. WILL UPDATE THE ZONE FORECAST TO LOWER FIRST PERIOD POPS TO CHANCE CATEGORY INSTEAD OF LIKELY FOR SOUTHERN OREGON AND SISKIYOU COUNTY IN NORTHERN CAL. A MUCH STRONGER COLD FRONT WILL APPROACH THE COAST IN ABOUT 24 HOURS WITH A BAND OF HIGH WINDS EVIDENT JUST AHEAD OF THE FRONTAL BOUNDARY. WILL ISSUE A HIGH WIND WATCH FOR THE COAST WITH THE MORNING UPDATE. THE OTHER MAIN CONCERNS THIS MORNING WILL BE HOW LOW TO BRING THE SNOW LEVELS AND DISTRIBUTION OF PRECIP TOTALS. THICKNESS VALUES SUPPORT A SNOW LEVEL AROUND 2500 FT SATURDAY NIGHT AND SUNDAY MORNING BUT THE SHORTER NIGHTTIME PERIOD NOW WERE INTO SPRING MEANS THE SNOW LEVELS HAVE TO BE TRIMMED BACK TO INDICATE WIDESPREAD AREAS OF SNOW EXPECTED DURING THE NIGHT AND WHERE IT COULD PERSIST INTO THE DAYTIME HOURS SUNDAY. NAM MODEL SHOWING A PRONOUNCED RAIN SHADOW EFFECT LATER TONIGHT THROUGH SATURDAY NIGHT AS THE COLD FRONT MOVES THROUGH AND 850-700 MB WINDS ARE SOUTHWEST AND LOADED WITH MOISTURE. SOUTHERN CURRY AND WESTERN SISKIYOU COUNTIES WILL BEAR THE BRUNT OF PRECIP THIS WEEKEND WITH ANOTHER MAXIMA SHOWING UP IN THE SOUTHERN CASCADES. THE ROGUE AND SCOTT VALLEYS WILL SEE RAIN SHADOW EFFECTS TO VARYING DEGREES AND PRECIP TOTALS WILL BE SIGNIFICANTLY LOWER EAST OF THE CASCADE RANGE. SO WHILE POPS WILL BE CATEGORICAL...PRECIP TOTALS FOR THE WEEKEND WILL RANGE WIDELY FROM SEVERAL INCHES IN SOUTHERN CURRY COUNTY TO LESS THAN 0.10 INCH EAST OF THE CASCADES. MONDAY THROUGH THURSDAY APPEARS DRY AND WARM AS A RIDGE BUILDS OVER THE WEST COAST. THE ECMWF IS NOT AS AGGRESSIVE IN STRENGTHENING THE RIDGE AND DEEPENING ITS COMPLEMENTARY TROUGH NEAR 145W THE MIDDLE OF NEXT WEEK...AND IS FAVORED OVER THE GFS FOR THAT REASON. && .AVIATION...GENERALLY VFR CONDITIONS TODAY DETERIORATING TO AREAS OF MVFR EARLY SATURDAY MORNING AS A COLD FRONT REACHES THE COAST AND MOVES INLAND. AREAS OF MVFR IN SHOWERS TODAY NORTH OF THE UMPQUA DIVIDE AND ALONG THE OREGON COAST NORTH OF GOLD BEACH. && .MFR WATCHES/WARNINGS/ADVISORIES... OR...HIGH WIND WATCH ORZ021-22 SATURDAY. CA...NONE. &&
Hazardous weather outlook, Apr 14, 10:37 AM PDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 1037 AM PDT FRI APR 14 2006 ORZ021-022-151300- CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST- 1037 AM PDT FRI APR 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON. SEE WIND WATCH PRODUCT FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GLASER
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 9:10 AM PDT | High Wind Watch | MFR | Coos, Curry, Douglas | 6 hr |
| Apr 14, 2:11 PM PDT | Snow Advisory | MFR | Coos, Curry, Douglas, Jackson, Josephine, Klamath | 49 hr |
Nearby
High Wind Warnings in Oregon, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.